advertisement
There are no medical professionals on this forum side of the site. Therefore, no one is capable or permitted to provide any type of medical advice.
This includes any analysis, interpretation, or advice based on any diagnostic test

The main site has all the formal medical articles and videos for you to research on.
advertisement

I am getting conflicting opinions about tapering Prednisone

AnonymousUserAAnonymousUser Posts: 49,000
edited 06/11/2012 - 8:36 AM in Pain Medications
Hi,

My neurologist prescribed me Prednisone last week to see if that would help with my back/hip/leg pain. 60mg / day for 6 days, 40mg / day for 2 days, 20mg / day for 2 days.

After my first day, I was very jittery. Couldn't sleep at all. Yesterday, my 5th day, in addition to my usual restlessness from before, I got very nauseous. I was dry-heaving (sorry for the visual) all night.

And plus the Prednisone has not been helping me. Maybe making things worse. Ibuprofen worked better.

I called the Neurologist and told him what was going on. He said I could stop taking the Prednisone cold turkey since I have only been on it for a short period of time (5 days). I called my pharmacist and she said that it would be recommended to taper for a 2 or 3 days.

I don't know who to believe. I definitely don't want the side effects anymore. But I don't want to make things worse by stopping cold turkey if that is the wrong thing to do.

Any thoughts?

Thanks.

advertisement

Comments

  • The user and all related content has been deleted.
  • I recommend you call your primary dr if you want another opinion, just to be sure. However, one time I stopped taking prednisone overnight because they scheduled surgery instead and I was fine but I did have surgery so who knows for sure. I would think since you are having such severe side effects that it would be best to not take anymore to risk your health but I'm not a dr or pharmacist so don't take my opinion....call your drs just to be sure what is best for you personally.

    Hope you feel better soon!
    Kathy

  • advertisement
  • I am going to taper. I figure tapering is probably the safest thing to do given all the possible circumstances and outcomes.

    I have already taken 5 60mg doses. So I am just going to go 1 40mg dose, then 1 30mg dose, then 1 20mg dose, then 1 10mg dose.

    I think that is a good compromise and a good taper. My pharmacist thought the same thing.
  • dilauroddilauro ConnecticutPosts: 12,303
    stop cold turkey with. Thats just opening yourself for a wide range of different problems. Not everyone will experience them, but why take the chance.
    prednisone is one of the more notorious medications that needs to be tritated down.

    I would closely follow the instructions regarding prednisone. Still, always drink a lot of water anytime you taper of any medication.

    Prednisone can make you a bit jittery, it can make you feel bloated, you can get nauseous... Its just one of those medications that their fact sheet is pretty right on
  • I am going to taper down over 3-4 days.

    I took 40mg today
    I will take 30mg tomorrow
    Then 20mg
    Then 10mg

    That should be a good taper down. In fact it is pretty close to what the bottle had on it, except I quit the 60mg a day earlier and started the tapering process instead.
  • advertisement
advertisement
Sign In or Join Us to comment.